Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidneys & Reyataz with Truvada
May 18, 2013

Hi,

I'm 49, male, 135, 5'9, in great health, 3 years on Reyataz, Norvir & Truvada, with no concerns with lipids, glucose, etc, have been positive about 3 1/2 years, nadir was 359, been undetectable since 16 weeks on treatment, and CD4 around 600. However, my creatinine is bouncing between 1.16 and 1.29, (trending higher over time) creatinine clearance started at 80, prior to HART and is in low 60s now (once recently at 59.5) and UN running betwen 23 and 28. (GFR stays above 60.). Never any protein in urine. I don't drink and don't do recreational drugs (ok, maybe 1x per week with light amount of marijuana)

My doctor has said to consider a "nuke' sparing regimen and thus remove Truvada.

1. What are you thoughts on the need for concerns about my kidneys

2. What do you think about removing Truvada?

3. What can you offer about Reyataz which I understand is been shown to have some effect on kidney functioning?

Thanks!

Response from Dr. Holodniy

It is likely the tenofovir in truvada that is affecting the kidney function, although ritonavir can contribute to the situation as well. I think it is not unreasonable to consider a change and swap out the truvada for something else.



Previous
Confusing Recomendations
Next
what about other prescriptions with hap c?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement